Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 11, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Mar 30, 2012, 9:10 PM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 9:10 PM MDT (03:10 UTC)
- Expired
- Apr 1, 2012, 8:23 AM MDT
- In force
- 35 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS45 KTFX 310310 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 910 PM MDT FRI MAR 30 2012 MTZ009-311200- /O.UPG.KTFX.WW.Y.0021.000000T0000Z-120331T1800Z/ /O.NEW.KTFX.WS.W.0011.120331T0310Z-120331T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 910 PM MDT FRI MAR 30 2012 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MDT SATURDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL NOON MDT SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE TONIGHT...MODERATE TO HEAVY AT TIMES THROUGH SATURDAY MORNING. THE COMBINATION OF FALLING TEMPERATURES AND SNOW WILL CAUSE SLICK ROADWAYS. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE EXPECTED. * VISIBILITY: VISIBILITIES WILL BE LESS THAN ONE-HALF MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS: SNOW AND SLUSH COVERED ROADWAYS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS OVER MARIAS PASS. AT ELEVATIONS BELOW 5000 FEET...A MIX OF RAIN AND SNOW IS EXPECTED. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS AND HUDSON BAY DIVIDE PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
5 follow-up statements
555 WWUS45 KTFX 310950 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MDT SAT MAR 31 2012 MTZ048-312200- /O.EXB.KTFX.WS.W.0011.000000T0000Z-120402T0000Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 350 AM MDT SAT MAR 31 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED FROM TODAY THROUGH SUNDAY. * VISIBILITY: VISIBILITIES WILL BE LESS THAN ONE QUARTER OF A MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS: THOSE HEADING INTO THE BACK COUNTRY OF THE ROCKY MOUNTAIN FRONT SHOULD BE PREPARED FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ009-312200- /O.EXT.KTFX.WS.W.0011.000000T0000Z-120402T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 350 AM MDT SAT MAR 31 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET IS NOW IN EFFECT UNTIL 6 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH SUNDAY. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED FROM TODAY THROUGH SUNDAY. * VISIBILITY: VISIBILITIES WILL BE LESS THAN ONE QUARTER OF A MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS: SNOW COVERED ROADS WILL LEAD TO HAZARDOUS TRAVEL CONDITIONS OVER MARIAS PASS. THOSE HEADING INTO THE BACK COUNTRY OF GLACIER NATIONAL PARK SHOULD BE PREPARED FOR HEAVY SNOW. * LOCATIONS AFFECTED INCLUDE: MARIAS PASS ON HIGHWAY 2. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
021 WWUS45 KTFX 312118 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 318 PM MDT SAT MAR 31 2012 MTZ009-048-010930- /O.CON.KTFX.WS.W.0011.000000T0000Z-120402T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 318 PM MDT SAT MAR 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: SNOW LEVELS WILL LOWER AGAIN TONIGHT WITH SNOW REDEVELOPING BY MIDNIGHT AND CONTINUING THROUGH SUNDAY. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED THROUGH SUNDAY AFTERNOON. * VISIBILITY: VISIBILITIES WILL BE LESS THAN ONE QUARTER OF A MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS: THOSE HEADING INTO THE BACK COUNTRY OF THE ROCKY MOUNTAIN FRONT SHOULD BE PREPARED FOR HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
552 WWUS45 KTFX 010334 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 934 PM MDT SAT MAR 31 2012 MTZ009-048-011200- /O.CON.KTFX.WS.W.0011.000000T0000Z-120402T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 934 PM MDT SAT MAR 31 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT SUNDAY. * TIMING AND MAIN IMPACT: SNOW LEVELS WILL LOWER LATE TONIGHT WITH RAIN SHOWERS CHANGING TO SNOW BY EARLY SUNDAY MORNING AND PERIODS OF SNOW CONTINUING THROUGH SUNDAY AFTERNOON. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED THROUGH SUNDAY AFTERNOON. * VISIBILITY: VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF OF A MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS: THOSE HEADING INTO THE BACK COUNTRY OF THE ROCKY MOUNTAIN FRONT SHOULD BE PREPARED FOR PERIODS HEAVY SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
092 WWUS45 KTFX 010934 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 334 AM MDT SUN APR 1 2012 MTZ009-048-020000- /O.CON.KTFX.WS.W.0011.000000T0000Z-120402T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 334 AM MDT SUN APR 1 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...MODERATE TIMES...WILL CONTINUE OVER THE ROCKY MOUNTAIN FRONT THROUGH TODAY. THE HEAVIEST SNOWFALL WILL GENERALLY BE ISOLATED TO THE HIGHER PEAKS. * SNOW ACCUMULATIONS: NEW SNOWFALL ACCUMULATIONS TODAY OF 3 TO 6 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS UP TO 8 INCHES. * VISIBILITY: VISIBILITIES MAY BE REDUCED TO LESS THAN ONE HALF OF A MILE AT TIMES. * ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET. * OTHER IMPACTS: THOSE HEADING INTO THE BACK COUNTRY OF THE ROCKY MOUNTAIN FRONT SHOULD BE PREPARED FOR PERIODS OF HEAVIER SNOWFALL AND REDUCED VISIBILITIES. MARIAS PASS ON HIGHWAY 2...COULD BE SNOW COVERED AND SLIPPERY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
686 WWUS45 KTFX 011423 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 823 AM MDT SUN APR 1 2012 MTZ009-048-011530- /O.CAN.KTFX.WS.W.0011.000000T0000Z-120402T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS 823 AM MDT SUN APR 1 2012 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FT ALONG THE ROCKY MOUNTAIN FRONT...INCLUDING MARIAS PASS. ADDITIONAL SNOW IS FORECAST FOR LATER THIS AFTERNOON BUT ONLY LIGHT ACCUMULATIONS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 5:45 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 30, 5:45 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MDT FRI MAR 30 2012 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT THROUGH SUNDAY...THE REGION WILL REMAIN UNDERNEATH MOIST...SOUTHWEST FLOW ALOFT WHILE TO THE WEST...A LOW PRESSURE TROF WILL MOVE TOWARDS THE WEST COAST. STRONG WINDS ALOFT WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO THE LOWER LEVELS ACROSS THE CWA BUT THESE WINDS WILL WEAKEN QUICKLY DURING THE EVENING. THE UPPER LEVEL LOW PRESSURE TROF WILL APPROACH THE WEST COAST BY SATURDAY AFTERNOON AND SURFACE LOW PRESSURE WILL DEVELOP ACROSS THE ZONES UNDERNEATH THE SOUTHWEST FLOW AHEAD OF THE TROF. TEMPS WILL WARM WELL ABOVE NORMALS...AND MANY NEAR RECORD HIGHS ARE EXPECTED ACROSS THE ZONES. WITH THE HEATING...THE AIRMASS WILL BECOME SLIGHTLY UNSTABLE BY AFTERNOON AND THE CONVECTIVE OUTLOOK PUTS MOST OF THE ZONES UNDERNEATH GENERAL THUNDERSTORMS. CAPE WILL BE STRONGEST ACROSS CENTRAL AND SOUTHWEST ZONES. THE TROF WILL BEGIN TO SPLIT SATURDAY NIGHT WITH THE STRONGEST DYNAMICS MOVING WELL SOUTH OVER THE SOUTHWEST US...FLOW THROUGH THE TROF OVER THE ZONES WILL BE RATHER WEAK. WINDS AT LOWER LEVELS SHOULD SHIFT AS A COLD FRONT PASSES BEFORE OR AROUND MIDNIGHT ACROSS MOST OF THE CWA...SOUTHERLY LOW LEVEL FLOW COULD CONTINUE ACROSS THE NORTHEAST ZONES PAST MIDNIGHT. THE AIRMASS WILL COOL BEHIND THE COLD FRONT WITH COOLER TEMPS ON SUNDAY. FLOW THROUGH THE TROF WILL REMAIN UNSETTLED AND SOME INSTABILITY SHOWERS FROM THE COLD ADVECTION WILL KEEP AT LEAST SLIGHT CHANCE POPS IN THE FORECAST. ZELZER SUNDAY NIGHT TROUGH FRIDAY...THE MEDIUM RANGE PERIOD BEGINS WITH AN UPPER TROF EXITING TO THE EAST SUNDAY NIGHT AND HIGH PRESSURE BUILDING OVER THE AREA ON MONDAY AND PERSISTING THROUGH TUESDAY. DRY CONDITIONS WITH GENERALLY LIGHT WINDS WILL START THE PERIOD. THE UPPER RIDGE AXIS MOVES TO THE NORTHERN PLAINS ON WEDNESDAY AS AN UPPER TROF DIGS ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW ALOFT WILL BRING MOISTURE AND PRECIPITATION TO THE WESTERN AND SOUTHWEST MOUNTAINS. THE UPPER TROF MOVES INLAND ON THURSDAY WITH THE MAIN ENERGY CONTINUING TO DIG SOUTH. STRONG SOUTHWEST FLOW ALOFT AND A COLD FRONT MOVING ACROSS THE AREA WILL ALLOW FOR RAIN SHOWERS OVER THE PLAINS AND SNOW IN THE MOUNTAINS TO INCREASE IN AREAL COVERAGE. MODELS BEGIN TO EXHIBIT TIMING DIFFERENCES WITH THEIR SOLUTIONS FOR FRIDAY BUT AGREE ON CONTINUED SHOWERS FOR THE AREA. TEMPERATURES WILL BE ABOVE SEASONAL AVERAGES TO START THE PERIOD BUT DROP TO NEAR SEASONAL AVERAGES ON THURSDAY. TEMPERATURES WILL BE BELOW SEASONAL AVERAGES FRIDAY AS COOLER AIR FOLLOWS THE COLD FRONTAL PASSAGE. && .AVIATION... UPDATED 2340Z. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES FOR THE NEXT 24 HOURS. STRONG AND GUSTY WINDS WILL DIMINISH THIS EVENING...AFTER 02Z. MOST LOCATIONS WILL BE DRY OVERNIGHT...HOWEVER A SMALL DISTURBANCE MAY BRING SOME LOWER CEILINGS OF 4000 FEET TO KHLN ALONG WITH A FEW SHOWERS OVERNIGHT. WINDS WILL BECOME GUSTY...UP TO 35 KNOTS... SATURDAY AFTERNOON. ALSO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE STARTING IN THE EARLY AFTERNOON HOURS AT KHLN...KBZN...AND KGTF...SPREADING EAST TO KHVR AND KLWT LATE IN THE AFTERNOON. LANGLIEB && .PRELIMINARY POINT TEMPS/POPS... GTF 39 70 41 55 / 10 10 40 20 CTB 31 64 35 52 / 20 10 40 20 HLN 39 68 41 52 / 20 20 50 20 BZN 40 71 38 54 / 20 20 60 30 WEY 34 51 28 36 / 80 30 90 70 DLN 39 65 35 48 / 20 20 60 30 HVR 35 71 40 60 / 10 10 40 30 LWT 37 69 41 54 / 10 10 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT BLAINE...EASTERN GLACIER...EASTERN PONDERA...EASTERN TETON...HILL...LIBERTY... TOOLE. HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. RED FLAG WARNING UNTIL MIDNIGHT MDT SATURDAY NIGHT GALLATIN... MADISON...MEAGHER. HIGH WIND WARNING UNTIL 9 AM MDT SATURDAY GALLATIN...MADISON. WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 30, 3:41 PM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 341 PM MDT FRI MAR 30 2012 MTZ010>013-044>049-053-312145- EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-BROADWATER- 341 PM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-312145- MADISON- 341 PM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR PORTIONS OF MADISON COUNTY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HIGH WIND WARNING CONTINUES UNTIL 9 AM SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-014-050>052-054-312145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN- FERGUS-JEFFERSON-MEAGHER- 341 PM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ055-312145- GALLATIN- 341 PM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF GALLATIN COUNTY BELOW 6000 FEET THROUGH TONIGHT. A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF GALLATIN COUNTY BELOW 6000 FEET UNTIL LATE SATURDAY EVENING. THE HIGH WIND WARNING CONTINUES UNTIL 9 AM SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-312145- NORTHERN ROCKY MOUNTAIN FRONT- 341 PM MDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000 FEET THROUGH TONIGHT. A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 5000 FEET THROUGH NOON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 30, 5:48 PM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
548 PM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM NON-TSTM WND GST 3 WNW RAYNESFORD 47.28N 110.80W
03/30/2012 M53 MPH CASCADE MT MESONET
53 MPH WIND GUST AT ALPHA RAWS.
&&
HOENISCHLocal storm report, Mar 30, 5:51 PM MDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
551 PM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM NON-TSTM WND GST MALMSTROM AFB 47.51N 111.18W
03/30/2012 M55 MPH CASCADE MT ASOS
55 MPH WIND GUST AT MALMSTROM AFB.
&&
HOENISCHLocal storm report, Mar 30, 6:00 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
600 PM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM NON-TSTM WND GST 1 NE BIG SANDY 48.19N 110.10W
03/30/2012 M60 MPH CHOUTEAU MT PUBLIC
60 MPH WINS GUST AT BIG SANDY ROAD DEPT.
&&
HOENISCHLocal storm report, Mar 30, 6:01 PM MDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
601 PM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM NON-TSTM WND GST 2 WSW LEWISTOWN 47.05N 109.47W
03/30/2012 M53 MPH FERGUS MT ASOS
53 MPH WIND GUST AT LEWISTOWN AIRPORT.
&&
HOENISCHLocal storm report, Mar 30, 6:06 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
606 PM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM NON-TSTM WND GST 4 W HAVRE 48.54N 109.76W
03/30/2012 M56 MPH HILL MT ASOS
56 MPH WIND GUST AT HAVRE AIRPORT.
&&
HOENISCHLocal storm report, Mar 30, 6:09 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
609 PM MDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM NON-TSTM WND GST 5 SE ENNIS 45.29N 111.66W
03/30/2012 M53 MPH MADISON MT AWOS
53 MPH GUST AT ENNIS BIG SKY AIRPORT.
&&
HOENISCHThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:16 PM MDT | High Wind Warning | TFX | 6 hr | |
| Mar 31, 4:22 AM MDT | Red Flag Warning | TFX | Blaine, Chouteau, Fergus, Hill, Phillips | 10 hr |
Nearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.